Kansas, 2005Flash Flood in Kansas, July 1, 2005
July 1, 2005 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 30, 11:02 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 30, 11:02 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CDT FRI JUL 1 2005
.DISCUSSION...
...MESOSCALE DISCUSSION...
LONG LIVED TORNADIC SUPERCELL APPEARS TO BE FINALLY MERGING WITH A
BROKEN LINE OF WEAKER CONVECTION ADVANCING FROM THE WEST OVER NE
NEWTON COUNTY. REPORTS WITH THIS STORM INCLUDE NUMEROUS TORNADO
SIGHTINGS...HURRICANE FORCE STRAIGHT LINE WINDS AND VERY LARGE HAIL
UP TO BASEBALL SIZE.
ALTHOUGH 04Z SURFACE ANALYSIS INDICATES THAT THE ENTIRE CWA IS
FIRMLY INTO A STABLE LOW LEVEL AIRMASS WITH TEMPERATURES IN THE MID
60S TO LOWER 70S...SEVERE CONVECTION CONTINUES TO DEVELOP UPSTREAM.
LATEST VAD WIND PROFILE DATA FROM KSGF INDICATES THAT LOW LEVEL COLD
POOL IS NEARLY 6000 FEET DEEP
3.4 DEGREE VELOCITY IMAGERY...COUPLED WITH INTERPOLATED HILLSBORO KS
PROFILER DATA SHOW THAT MODELS HAVE SIGNIFICANTLY UNDERFORECAST AN
UPPER LEVEL SPEED MAX CURRENTLY RACING ACROSS KANSAS. 80+ KNOTS OF
FLOW AROUND 30,000 FEET CONTINUES TO MAINTAIN AN EXCEPTIONALLY
STRONG FLOW ENVIRONMENT SUPPORTIVE OF ELEVATED SUPERCELLS AND BOW
ECHOES...AIDED BY MORE THAN AMPLE ELEVATED INSTABILITY.
THE THIRD IN A SERIES OF SMALL SCALE BOWS CONTINUES TO DEVELOP OVER
SE KANSAS IN EASTERN NEOSHO COUNTY. REFLECTIVITY SIGNATURES SHOW A
VERY UPRIGHT SYSTEM WITH EVEN SOME SLIGHT FORWARD TILTING...WITH A
VERY STRONG FRONT END REFLECTIVITY GRADIENT AND MID LEVEL MARC
SIGNATURE. POTENTIAL FOR SIGNIFICANT WIND DAMAGE AND LARGE HAIL WILL
CONTINUE DESPITE THE STABLE NEAR-SURFACE LAYER.
MODELS HAVE ALSO UNDERFORECAST A NOCTURNAL LOW LEVEL JET OVER THE
PLAINS WHICH HAS AIDED IN NEW DEVELOPMENT UPSTREAM. AMPLE MID LEVEL
CONVERGENCE EXISTS SUCH THAT THE COMBINATION OF PROPAGATION AND
ADVECTION MAY ULTIMATELY LEAD TO A DEVELOPING FLASH FLOOD SITUATION
OVER SE KS INTO FAR SW MO AS TRAINING STRONG/SEVERE CONVECTION
CONTINUES WELL INTO THE OVERNIGHT HOURS.
BOOKBINDER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Jul 1, 12:59 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 AM CDT FRI JUL 1 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
159 AM CDT FRI JUL 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...OVERNIGHT.
A FEW MARGINALLY SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS FAR
SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS THROUGH THE EARLY
SUNRISE. HAIL UP TO QUARTER SIZE APPEARS TO BE THE MAIN THREAT
WITH AN ISOLATED 60 MPH WIND GUST NOT OUT OF THE QUESTION.
OTHERWISE...AN EVOLVING FLASH FLOOD EVENT APPEARS TO BE THE MAIN
CONCERN OVERNIGHT ACROSS EXTREME SOUTHEAST KANSAS AND FAR
SOUTHWEST MISSOURI. THUNDERSTORMS DEVELOPING OVER CENTRAL AND
EASTERN KANSAS WILL CONTINUE TO MOVE ACROSS AREAS THAT HAVE
ALREADY RECEIVED TWO TO THREE INCHES OF RAINFALL THROUGH MIDNIGHT.
DESPITE A RECENT DROUGHT...EXCESSIVE RAINFALL OVERNIGHT WILL
LIKELY LEAD TO FLASH FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR AREAS WEST OF A
PITTSBURG KANSAS TO MOUNT VERNON TO BRANSON LINE UNTIL 9 AM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE THAT THUNDERSTORMS COULD LINGER INTO THE EARLY
MORNING HOURS FRIDAY...MAINLY SOUTH OF HIGHWAY 60.
THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH
WEDNESDAY OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT...
HOWEVER THE NATIONAL WEATHER SERVICE IN SPRINGFIELD GREATLY
APPRECIATES ANY REPORTS OF FLOODING OR RAINFALL MEASUREMENTS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
BOOKBINDER
In the hours before
Local storm report, Jun 30, 11:56 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 3 W WEIR 37.30N 94.82W
07/01/2005 CHEROKEE KS AMATEUR RADIO
TREES AND BARRICADES BLOWN ACROSS HIGHWAY 7.
MTLocal storm report, Jun 30, 11:57 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG WEBB CITY 37.15N 94.47W
06/30/2005 JASPER MO LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN BETWEEN 1159 PM AND
1215 AM.
1200 AM TSTM WND DMG 5 W GREENBUSH 37.52N 95.07W
07/01/2005 CRAWFORD KS LAW ENFORCEMENT
BARN BLOWN ACROSS HIGHWAY.
1200 AM HAIL (UMN)MONETT 36.88N 93.90W
07/01/2005 1.00 INCH BARRY MO EMERGENCY MNGR
1210 AM FUNNEL CLOUD GRANBY 36.92N 94.27W
07/01/2005 NEWTON MO LAW ENFORCEMENT
1218 AM HAIL 3 N PIERCE CITY 36.99N 94.00W
07/01/2005 1.75 INCH LAWRENCE MO AMATEUR RADIO
1219 AM TSTM WND DMG (UMN)MONETT 36.88N 93.90W
07/01/2005 BARRY MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN MONETT
1220 AM HAIL MC CUNE 37.35N 95.02W
07/01/2005 1.00 INCH CRAWFORD KS EMERGENCY MNGR
1222 AM HAIL 10 NE PIERCE CITY 37.05N 93.87W
07/01/2005 1.75 INCH LAWRENCE MO EMERGENCY MNGR
1222 AM HAIL 2 W PIERCE CITY 36.95N 94.04W
07/01/2005 1.75 INCH LAWRENCE MO EMERGENCY MNGR
1225 AM HAIL BRADLEYVILLE 36.78N 92.90W
07/01/2005 0.75 INCH TANEY MO FIRE DEPT/RESCUE
1225 AM TSTM WND DMG MC CUNE 37.35N 95.02W
07/01/2005 CRAWFORD KS EMERGENCY MNGR
LIMBS DOWN.
1227 AM HAIL 4 NE PIERCE CITY 36.99N 93.95W
07/01/2005 1.25 INCH LAWRENCE MO TRAINED SPOTTER
1230 AM TSTM WND DMG 3 W WEIR 37.30N 94.82W
07/01/2005 CHEROKEE KS AMATEUR RADIO
TREES AND BARRICADES BLOWN ACROSS HIGHWAY 7.Local storm report, Jul 1, 12:05 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0105 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG JOPLIN 37.08N 94.52W
07/01/2005 JASPER MO AMATEUR RADIO
60 MPH WIND ON SOUTHEAST SIDE OF JOPLIN AND AT THE
INTERSECTION OF D HIGHWAY AND 96 HIGHWAY.
MTLocal storm report, Jul 1, 12:10 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0110 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST JOPLIN 37.08N 94.52W
07/01/2005 60 MPH JASPER MO AMATEUR RADIO
60-63 MPH WIND GUST MEASURED ON SOUTHEAST SIDE OF JOPLIN
AND AT THE INTERSECTION OF D HIGHWAY AND 96 HIGHWAY.
MTLocal storm report, Jul 1, 12:16 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0116 AM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1246 AM TSTM WND DMG (UMN)MONETT 36.88N 93.90W
07/01/2005 BARRY MO EMERGENCY MNGR
TREES DOWN AT 2ND AND CENTRAL IN MONETT
MTSpecial weather statement, Jul 1, 12:38 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 AM CDT FRI JUL 1 2005
KSZ097-101-MOZ088-093>094-101>104-011400-
CHEROKEE-CRAWFORD-BARRY-JASPER-LAWRENCE-MCDONALD-NEWTON-STONE-
TANEY-
138 AM CDT FRI JUL 1 2005
...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 568 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
569 UNTIL 9 AM CDT FOR THE FOLLOWING AREA...
IN KANSAS THE NEW WATCH INCLUDES 2 COUNTIES
IN SOUTHEAST KANSAS
CHEROKEE... CRAWFORD...
IN MISSOURI THE NEW WATCH INCLUDES 7 COUNTIES
IN SOUTHWEST MISSOURI
BARRY... JASPER... LAWRENCE...
MCDONALD... NEWTON... STONE...
TANEY...
THIS INCLUDES THE CITIES OF...ANDERSON...AURORA...
BAXTER SPRINGS...BRANSON...CARTHAGE...CASSVILLE...COLUMBUS...
FORSYTH...GALENA...JOPLIN...KIMBERLING CITY...MONETT...
MOUNT VERNON...NEOSHO...PINEVILLE AND PITTSBURG.
KSZ073-MOZ066>068-077>080-089>091-095-010745-
BOURBON-BARTON-CEDAR-CHRISTIAN-DADE-DALLAS-GREENE-HICKORY-POLK-
ST. CLAIR-VERNON-WEBSTER-
138 AM CDT FRI JUL 1 2005
...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 568 FOR THE FOLLOWING AREA...
IN KANSAS THIS CANCELS 1 COUNTY
IN SOUTHEAST KANSAS
BOURBON...
IN MISSOURI THIS CANCELS 11 COUNTIES
IN CENTRAL MISSOURI
HICKORY... ST. CLAIR...
IN SOUTHWEST MISSOURI
BARTON... CEDAR... CHRISTIAN...
DADE... DALLAS... GREENE...
POLK... VERNON... WEBSTER...
THIS INCLUDES THE CITIES OF...APPLETON CITY...BOLIVAR...BUFFALO...
EL DORADO SPRINGS...FORT SCOTT...GREENFIELD...HERMITAGE...LAMAR...
MARSHFIELD...NEVADA...NIXA...OSCEOLA...OZARK...REPUBLIC...
ROGERSVILLE...SPRINGFIELD AND STOCKTON.
CRAMER
Flash Flood, Cherokee
- When
- July 1, 1:45 AM CST to 5:00 AM CST
- Where
- Cherokee County, Sherman
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.250, -95.050
A series of heavy thunderstorms caused flash flooding to occur. Several county roads across rural northwest Cherokee County were inundated and impassable to motorists.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Texas, July 1 to 31, 2005$60 million · 56 kt wind · 53 events
- Drought in Iowa, July 1 to 31, 2005$155 million · 20 events
- Drought in Illinois, July 1 to 31, 2005$180 million · 13 events
- Lightning Strike in Tennessee, July 1, 20051 death · 3 injured · $10,000 · 1 event
- Flooding in South Dakota, July 1 to 10, 2005$23 million · 3 events
- Drought in Missouri, July 1 to 31, 2005$8.5 million · 2 events
- Hail in Nebraska, July 1, 2005$6.8 million · 1.75 in hail · 3 events
- Flood in Florida, July 1 to 31, 2005$1.6 million · 1 event
- Lightning Strike in North Carolina, July 1, 2005$100,000 · 1 event
- Lightning Strike in New Jersey, July 1, 2005$100,000 · 1 event
- Damaging Winds in Texas, July 1, 2005$80,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in New Mexico, July 1, 2005$80,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463248.